Thunderstorm Wind, Dona Ana
- When
- June 26, 4:55 PM MST
- Where
- Dona Ana County, 11 mi E of Las Cruces
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 32.317, -106.600
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 26, 11:20 AM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 1220 PM MDT SAT JUN 26 2004 SYNOPSIS... HIGH PRESSURE IN THE UPPER PART OF THE ATMOSPHERE WILL KEEP US WARM...WHILE LOW LEVEL MOISTURE WILL ALLOW FOR ISOLATED THUNDERSTORMS EACH EVENING. THIS PATTERN WILL CONTINUE INTO THE FIRST PART OF NEXT WEEK. TOWARD THE END OF THE WEEK DRIER AIR WILL MOVE INTO THE AREA WHICH WILL HELP WARM OUR TEMPERATURES BACK TOWARD NORMAL AND LESSEN OUR CHANCES FOR PRECIPITATION. DISCUSSION... TWO WEATHER ELEMENTS WILL BE BATTLING EACH OTHER OVER THE NEXT SEVERAL DAYS. UPPER LEVEL HIGH PRESSURE WILL BE MOVING ACROSS THE SOUTHWEST DURING THE NEXT SEVERAL DAYS. HIGH PRESSURE TENDS TO SUPPRESS THUNDERSTORM ACTIVITY WITH ITS SINKING AIR. BUT AT THE SURFACE WE HAVE A PERSISTENT SOUTHEAST FLOW WHICH CONTINUES TO BRING MOISTURE INTO THE REGION. THE MOISTURE HELPS TO FUEL OUR AFTERNOON AND EVENING THUNDERSTORMS. FOR THE LAST SEVERAL DAYS AND AGAIN TODAY THE MOISTURE HAS BEEN THE APPARENT WINNER WITH THUNDERSTORMS HAVING LITTLE TROUBLE GETTING UP AND GOING. NOT MUCH CHANGE IS EXPECTED OVER THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO HAVE PLENTY OF MOISTURE AT THE SURFACE TO FUEL AFTERNOON AND EVENING THUNDERSTORMS. WITH THE MOISTURE WE WILL ALSO SEE BELOW NORMAL TEMPERATURES INTO THE MIDDLE PART OF NEXT WEEK. THE MODELS HAVE BEEN INDICATING AN INCREASE IN MOISTURE ON MONDAY...BUT NOW THEY HAVE DELAYED THAT FOR 24 HOURS. AT THE SAME TIME THE MODELS HAD BEEN TRYING TO DRY US OUT FOR THE END OF THE WEEK...BUT THE LATEST RUNS KEEP SLOWING DOWN THE APPROACHING UPPER LOW WHICH IS WHAT WOULD HAVE ALLOWED SOME DRIER AIR TO MOVE IN. SO IVE EXTENDED THE POPS INTO THURSDAY AND PROBABLY COULD HAVE EXTENDED THEM INTO FRIDAY...BUT THURSDAY WILL DO FOR NOW UNTIL TOMORROWS MODEL RUNS. PRELIMINARY NUMBERS... EL PASO UB 068/093 067/091 069 22233 ALAMOGORDO BB 063/093 062/090 064 22333 LAS CRUCES UB 064/093 063/091 065 22233 CLOUDCROFT BB 044/071 043/068 045 22333 TRUTH OR CONSEQUENCES BB 062/091 061/088 063 22222 SILVER CITY UB 057/086 056/084 058 12222 DEMING UB 062/094 061/091 063 11222 LORDSBURG UB 062/093 061/092 063 11111 SIERRA BLANCA BB 063/092 062/089 064 22233 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 15 BRICE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1100 AM MDT SAT JUN 26 2004 NMZ022>025-030>032-TXZ055-056-262300- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...DEMING...EL PASO...LAS CRUCES...LORDSBURG...SILVER CITY...TRUTH OR CONSEQUENCES 1100 AM MDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... NO SIGNIFICANT WEATHER EXPECTED. THERE WILL BE ISOLATED THUNDERSTORMS WITH THE BEST CHANCES FOR PRECIPITATION OVER AREA MOUNTAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 35 MPH. THESE STORMS ARE EXPECTED TO BE SLOW MOVING WHICH COULD PRODUCE SOME HEAVY RAIN OVER SOME ISOLATED SPOTS. .DAYS TWO THROUGH SEVEN... STORM CHANCES REMAIN OVER THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE LATE SUNDAY THROUGH TUESDAY AS ANOTHER PUSH OF MOISTURE ENTERS THE REGION FROM THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT SAT JUN 26 2004 NMZ024-032-262355- SOUTHERN DESERT NM-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CHAPARRAL... HOLLOMAN AFB...LAS CRUCES...SUNLAND PARK AND UNIVERSITY PARK 500 PM MDT SAT JUN 26 2004 ...STRONG THUNDERSTORMS MOVING ACROSS DONA ANA COUNTY NEW MEXICO... AT 455 PM AN AREA OF THUNDERSTORMS WAS MOVING ACROSS NORTHERN AND CENTRAL DONA ANA COUNTY NEW MEXICO. THE STORMS WERE MOVING ACROSS INTERSTATE 25 IN THE VICINITY OF LAS CRUCES...RADIUM SPRINGS AND HATCH AND MAY PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. PERSONS IN THE PATH OF THE STORMS SHOULD TAKE SHELTER IMMEDIATELY. DANGEROUS DRIVING CONDITIONS MAY RESULT FROM LOW VISIBILITIES IN BLOWING DUST AND WATER COVERED ROADS. ROGASH
The El Paso radar (KEPZ), 50 km away, was scanning. The volume nearest the first event began at 23:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408740.